Volume 53, Number 5, September-October 2019
|Page(s)||1629 - 1644|
|Published online||12 August 2019|
Convergence of a homotopy finite element method for computing steady states of Burgers’ equation
Department of Mathematics, The Pennsylvania State University, 16802-6400 University Park, PA, USA
* Corresponding author: email@example.com
Accepted: 17 July 2018
In this paper, the convergence of a homotopy method (1.1) for solving the steady state problem of Burgers’ equation is considered. When ν is fixed, we prove that the solution of (1.1) converges to the unique steady state solution as ε → 0, which is independent of the initial conditions. Numerical examples are presented to confirm this conclusion by using the continuous finite element method. In contrast, when ν = ε →, numerically we show that steady state solutions obtained by (1.1) indeed depend on initial conditions.
Mathematics Subject Classification: 58B05 / 65M12 / 65M60
Key words: Homotopy method / continuous finite element method / Burgers’ equation
© EDP Sciences, SMAI 2019
Current usage metrics show cumulative count of Article Views (full-text article views including HTML views, PDF and ePub downloads, according to the available data) and Abstracts Views on Vision4Press platform.
Data correspond to usage on the plateform after 2015. The current usage metrics is available 48-96 hours after online publication and is updated daily on week days.
Initial download of the metrics may take a while.